Now that I am off the Coumadin, I can say with 100% certainty that the medicine WAS INDEED hampering my weight loss efforts, & in fact very well may have contributed to my weight gain.
I've read so much about the effects of medication on weight, and I've heard doctors preach it like it was a bad religion - but the fact of the matter is that DIFFERENT MEDICINES REACT DIFFERENTLY ON DIFFERENT PEOPLE. I read an article in TIME magazine regarding this confounded experience, especially dealing with depression meds, but there are many meds that can cause a person to gain or lose weight. It's not the medicine itself
, but how a particular medicine can effect you.
And since I was on Coumadin for a little over 7 months, I can say without a doubt that it did interfere with my efforts to lose weight. (Altho I am not sure if it had anything to do with my hunger level, I know it made me too tired to exercise!) My doctor reassured me that the medicine didn't make ANY of his patients "tired" or extremely fatigued, but everyone I talked to who had been on the medicine said the same thing: "I was just so tired all the time."
Yup - that was me. Well, I've been off the medicine for a week now, & guess what? MY ENERGY LEVEL HAS INCREASED. I didn't even NAP this past weekend!
And other than my lower back pain & occasional shoulder pain, I should be OK to exercise.... SOOOOO.... starting this week.... I'm gonna get back on track with my walking/strength training. YAY!
So here's to my good health!